My husband is 52 years old. He has been taking amitriptyline 10 mg a day for approx 24 years

Hello, my husband is 52 years old. He has been taking amitriptyline 10 mg a day for approx 24 years, approx 3 years ago they increased his dosage to 30 mg a day. (He takes it for migraines). His personality has changed drastically, he has a lack of emotions, wanting to be alone, has recently decided to walk out of our 28 year marriage because he wants to be alone. These are things that are also out of his normal character. I am wondering if amitriptyline could possibly change his behaviour like this making him have next to no emotions, he seems like he just has no desire for anything which is not like him at all. We have always been a happy loving couple up until 3 years ago when he started becoming distant and wanting to be alone. Says he isn’t happy about anything in his life, his job or anything else. Could this be related to the medication? And if so if he went off the medication would we see a change in his personality and within how long. Thanks!

Age: 51
Female
Medications: Amitriptyline (30 mg) husband

advertisement:

1
Doctor Answers And General Comments : (both members and visitors can post)

avatar
1 Comment threads
0 Thread replies
0 Followers
 
Most reacted comment
Hottest comment thread
1 Comment authors
Dr. J. Ernesto Recent comment authors
  Subscribe  
Notify of
Dr. Javez Ernesto
Member
Dr. Javez Ernesto

Amitriptyline is an antidepressant which is also often used to prevent migraines. Your husband seems to now be suffering from depression. Which is somewhat contradictory. In my opinion, amitriptyline is no longer the appropriate medication. A more appropriate antidepressant should be prescribed by your doctor. This only after a complete exam and CBC blood test as well as Thyroid TSH test is done. As far as your question is concerned, yes, perhaps with a 30mg dose, amitriptyline now has a sedating effect. Increasing the dose after such a long time leads me to believe that amitriptyline may be no longer… Read more »